MAUDE Adverse Event Report: BIOMET UK LTD. CER OPTION TYPE 1 TPR SLEVE -3; CER BIOLOXD OPT TYPE 1 TPR SLV

BIOMET UK LTD. CER OPTION TYPE 1 TPR SLEVE -3; CER BIOLOXD OPT TYPE 1 TPR SLV
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report: the client has indicated that the product is in process of being returned to zimmer biomet for an investigation.Associated products: medical product: arcomxl 36mm rlc lnr +5mm sz23 catalogue number: xl-156233 lot number: 414730; medical product: 36mm cocr mod hd std catalogue number: 11-363662 lot number: j7161372; medical product: e-poly 36mm +3 hiwall lnr sz23 catalogue number: ep-108323 lot number: 268600.Multiple mdr reports were filed for this event, please see associated report numbers: 3002806535-2022-00216.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that: a ceramic head exchange for a cobalt chrome head (cocr).The doctor thinks the ceramic taper may have disengaged from the taperloc stem and it could have been pistoning.I would like to hear back if anything is found about the implants.Primary surgery was done on (b)(6) 2013.Patient outcome: revision.
 
Additional Manufacturer Narrative
(b)(4).This follow-up document is being submitted to relay supplemental information.Supplemental information acquired: patient details additional associated item.D10 associated products: medical product: taperloc pc 11mm t1.Catalogue number: 103205.Lot number: 640580.Multiple mdr reports were filed for this event, please see associated report numbers: 3002806535-2022-00216-1.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be tendered.
 
Event or Problem Description
It was reported, that: a ceramic head exchange for a cobalt chrome head (cocr).The doctor thinks the ceramic taper may have disengaged from the taperloc stem and it could have been pistoning.I would like to hear back if anything is found about the implants.Primary surgery was done on feb 12, 2013.Patient outcome: revision.26 apr 2022 addi.The primary case was by dr (b)(6), performed at (b)(6).Stem ref 103205 lot 640580.No invoices or sticker sheets are available.Bone quality was good and the patient is a fit male (62.6 kg).Dob 5-8-64.No contributing conditions.X-rays the post-op x-rays are immediate post-op.The pre-op x-ray is not directly post-op of the primary but sometime in between primary and revision.
 
Additional Manufacturer Narrative
This follow up report is being submitted to relay additional information.A visual inspection shows that there are metal transfer marks on the bottom surface of the head along with dents on the edge of the taper adaptor.These were most caused by the explantation process.The taper looks to be in good condition with no scoring marks visible.Dimensional analysis shows the the product is conforming to specification.The likely condition of the devices when they left zimmer biomet is conforming to specification.The reported event has not been confirmed.Device history record was reviewed and no discrepancies related to the reported event were found.The root cause of the reported event cannot be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
CER OPTION TYPE 1 TPR SLEVE -3
Common Device Name
CER BIOLOXD OPT TYPE 1 TPR SLV
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14110800
Report Number3002806535-2022-00217
Device Sequence Number5277245
Product Code LZO
UDI-Device Identifier00887868271472
UDI-Public00887868271472
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model NumberN/A
Device Catalogue Number650-1065
Device Lot Number464050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer04/26/2022
06/21/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date04/28/2022
06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2012
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexMale
Patient Weight62 KG